Tennessee, 2010Damaging Winds in Tennessee, June 14, 2010
June 14, 2010 · NWS OHX · 2 events in 1 county or zone
Severe thunderstorms developed across Dickson County during the late afternoon hours on June 14th, resulting in thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed across Dickson County during the late afternoon hours on June 14th, resulting in thunderstorm wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 14, 1:21 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 14, 1:21 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT MON JUN 14 2010
.SHORT TERM...HOT TEMPERATURES AND A MOIST LOW LEVEL ENVIRONMENT
ACROSS MIDDLE TENNESSEE ARE RESULTING IN SOME ISOLATED POP-UP
THUNDERSTORMS EARLY THIS AFTERNOON. LOCALLY HEAVY DOWNPOURS WILL
OCCUR WITH THESE STORMS AND WITH ECHO TOPS LIKELY TO BE IN THE 45K
TO 51K RANGE, BELIEVE A FEW STORMS WILL PRODUCE SIGNIFICANT
ELEVATED HEAVY RAIN CORES AND THE POTENTIAL FOR PULSE-TYPE
DOWNBURST EVENTS AND LOCALIZED STRONG GUSTY WINDS.
MODELS ARE IN REASONABLY GOOD AGREEMENT ON DEVELOPING WEATHER
SCENARIO THROUGH LATE WEEK, WITH THE EXPECTATION FOR A SHALLOW COLD
FRONT TO GRADUALLY PUSH SOUTHEASTWARD FROM THE MIDWEST AND AND MIDDLE
MISSISSIPPI VALLEY INTO THE OHIO RIVER VALLEY, AND THEN SAG SLOWLY
INTO MIDDLE TENNESSEE, WHILE PIVOTING INTO A NORTHWEST-SOUTHEAST
ORIENTATION (I.E., AS A "BACKDOOR COLD FRONT").
SINCE BEST SUPPORT DYNAMICS ARE EXPECTED TO PUSH EASTWARD FROM THE
MIDWEST, ON TUESDAY, ACROSS THE GREAT LAKES AND INTO NEW ENGLAND
BY THURSDAY, BELIEVE SURFACE FRONT WILL BE SOMEWHAT SLOW TO PUSH
SOUTHWARD INTO OUR NECK OF THE WOODS. WINDS TURN WESTERLY AS FRONT
PUSHES IN WEDNESDAY AFTERNOON AND BELIEVE ORGANIZED CONVECTION
COULD DEVELOP IN THE FORM OF A LINEAR SQUALL LINE.
HAVE TRENDED TOWARD A COMPROMISE BETWEEN ECMWF AND GFS FOR SURFACE
DEW POINT SOLUTION, AS SOUTHWARD PUSH OF DRIER AIR IS SOMEWHAT SUSPECT.
SINCE FRONT EVENTUALLY TAKES ON A BACKDOOR ORIENTATION, WILL PROBABLY
BRING LOWER DEW POINTS SOUTHWARD INTO THE MID STATE, BUT KEEP THE
GRADIENT MORE E-TO-W FOR THE LATTER PERIODS, RATHER THAN N-TO-S. BY
12Z FRIDAY, WE WILL PROBABLY BE LOOKING AT DEW POINTS IN THE LOWER
60S ALONG THE CUMBERLAND PLATEAU, TO NEAR 70 ALONG THE TENNESSEE RIVER.
BY THURSDAY AFTERNOON, EXPECT BEST CHANCE FOR THUNDERSTORMS TO BE
ALONG DEW POINT BOUNDARY IN OUR SOUTHWESTERN AREAS.
AS SURFACE HIGH PRESSURE PUSHES ACROSS OHIO VALLEY THURSDAY AFTERNOON
INTO FRIDAY, EXPECT DRIEST DEW POINTS TO FUNNEL SOUTHWESTWARD
DURING THAT PERIOD. BY FRIDAY AFTERNOON, EXPECT ISOLATED AFTERNOON
THUNDERSTORMS TO BE MAINLY CONFINED TO AREAS NEAR THE TENNESSEE RIVER.
.LONG TERM...UPPER LEVEL RIDGE BUILDS EASTWARD OUT OF THE SOUTHERN
PLAINS INTO THE TENNESSEE VALLEY OVER THE WEEKEND AND INTO EARLY
NEXT WEEK, BRINGING ALONG MORE HOT SUMMERTIME WEATHER, AND HIGHS
WELL INTO THE MIDDLE--AND POSSIBLY UPPER--90S. THUNDERSTORM
ACTIVITY FOR THE PERIOD WILL LIKELY BE LIMITED TO JUST ISOLATED
AFTERNOON ACTIVITY, WITH MOST AREAS PROBABLY SPENDING IT ON THE
"DRY SIDE."
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 75 94 74 92 / 20 40 20 20
CLARKSVILLE 73 93 72 91 / 20 40 20 20
CROSSVILLE 69 88 69 86 / 20 40 20 30
COLUMBIA 74 94 73 93 / 20 40 20 30
LAWRENCEBURG 73 94 71 93 / 20 40 20 30
WAVERLY 74 94 72 92 / 20 40 20 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19
Hazardous weather outlook, Jun 14, 4:04 AM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
504 AM CDT MON JUN 14 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-151000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
504 AM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
MAINLY AFTERNOON AND EARLY EVENING ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE. A FEW
OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING
STRONG TO SEVERE WITH BREIF HEAVY RAINFALL AND DAMAGING WINDS
THE MAIN CONCERNS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THIS SUMMERTIME WEATHER PATTERN WILL PERSIST THROUGH SUNDAY...
CONTINUING TO SUPPORT THE DEVELOPMENT OF MAINLY AFTERNOON AND
EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MIDDLE
TENNESSEE. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL
OF BECOMING STRONG TO SEVERE...WITH BREIF HEAVY RAINFALL AND
DAMAGING WINDS THE MAIN CONCERNS.
.SPOTTER INFORMATION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
31
In the hours before
Special weather statement, Jun 14, 3:27 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT MON JUN 14 2010
TNZ005-006-023>026-057-059-142200-
CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
WILLIAMSON-
427 PM CDT MON JUN 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN...
HOUSTON...HUMPHREYS...MONTGOMERY...STEWART AND WILLIAMSON COUNTIES...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERIN TO MCEWEN...
MOVING EAST AT 35 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
JLM
Thunderstorm Wind, Dickson
- When
- June 14, 3:55 PM CST
- Where
- Dickson County, 1.38 mi S of Dickson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.060, -87.380
Public reported a few large tree limbs blown off.
Thunderstorm Wind, Dickson
- When
- June 14, 4:00 PM CST
- Where
- Dickson County, 1.12 mi W of Charlotte
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 36.180, -87.350
Sheriffs office received several reports of trees and power lines down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240641, 240638.